Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 218, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 11, 2010, 8:28 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 8:28 PM CDT (01:28 UTC)
- Expired
- Jul 11, 2010, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:42 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 11, 6:42 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CDT SUN JUL 11 2010 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SCATTERED THUNDERSTORMS ACROSS EASTERN NEW MEXICO MAY DRIFT SOUTH OVERNIGHT INTO THE KCNM AND KHOB TERMINALS AND HAVE INCLUDED IN TEMPOS AND PROB30 GROUPS FOR MVFR CONDITIONS. CONFIDENCE THAT THESE STORMS WILL CONTINUE TO MOVE SOUTH AND EAST OVERNIGHT TOWARD THE OTHER TERMINALS IS NOT HIGH SO WILL LEAVE OUT ELSEWHERE. VFR CONDITIONS EXPECTED AT THE WEST TEXAS TERMINALS THROUGH THE FORECAST PERIOD. 12 && .PREV DISCUSSION... /ISSUED 312 PM CDT SUN JUL 11 2010/ DISCUSSION... LATE AFTERNOON VISIBLE SATELLITE IMAGERY SHOWS THE REMNANTS OF T.D. #2 ACROSS FAR NORTHWESTERN CHIHUAHUA MEXICO. A SLOW NORTHWARD MOVEMENT OF THIS FEATURE IS NOTED. THUNDERSTORMS HAVE BEEN ONGOING THIS AFTERNOON ACROSS A GOOD PORTION OF SOUTHERN NEW MEXICO GIVEN TROPICAL MOISTURE...DAYTIME HEATING AND OROGRAPHIC LIFT. THIS ACTIVITY WILL LIKELY CONTINUE AND SLOWLY EXPAND EASTWARD THROUGH TONIGHT. LOCALLY HEAVY RAINFALL CONTINUES TO REMAIN A CONCERN... ESPECIALLY GIVEN PWAT/S...SLOW MOVEMENT AND DEEP CONVECTION. WITH THIS IN MIND...PRECIPITATION CHANCES WERE INCREASED TONIGHT FROM THE DAVIS MOUNTAINS NORTH ACROSS THE UPPER TRANS PECOS AND INTO SOUTHEAST NEW MEXICO. WE HAVE ALSO MADE MENTION OF LOCALLY HEAVY RAINFALL IN THE LATEST HAZARDOUS WEATHER OUTLOOK. ON MONDAY...THE SHORT RANGE MODELS ALL AGREE A MID-LEVEL SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT WILL MOVE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. THIS WILL SERVE TO FURTHER DISLODGE THE REMNANTS OF T.D. #2. WE HAVE INCREASED RAIN CHANCES ON MONDAY AND MONDAY NIGHT FOR LOCATIONS ALONG AND NORTH OF A MARFA TO BIG LAKE LINE. PLENTY OF MOISTURE WILL REMAIN ACROSS THE REGION AND THE MAIN CONCERN WITH CONVECTION WILL BE LOCALLY HEAVY RAINFALL. MID AND UPPER LEVEL RIDGING WILL THEN BUILD ACROSS THE AREA BEGINNING TUESDAY AND CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK. THIS WILL BRING A GRADUAL DECREASE IN PRECIPITATION CHANCES...ALONG WITH A RETURN TO MORE SEASONAL TEMPERATURES. WE WILL CONTINUE TO MENTION MAINLY SLIGHT CHANCE POPS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THURSDAY...WITH DRY CONDITIONS FOR FRIDAY THROUGH SUNDAY. AS FOR TEMPERATURES...IN THE NEAR TERM THE MET MOS GUIDANCE APPEARS A LITTLE TOO WARM WITH HIGH TEMPERATURES...ESPECIALLY CONSIDERING MOIST SOILS ACROSS A GOOD PORTION OF THE REGION. STILL...850MB TEMPERATURES ARGUE FOR ABOVE NORMAL TEMPERATURES THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES SHOULD MODERATE CLOSER TO NORMAL FOR THE LATTER HALF OF THE WORK WEEK AND INTO THE UPCOMING WEEKEND. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/06
Hazardous weather outlook, Jul 11, 1:20 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 120 PM CDT SUN JUL 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 120 PM CDT SUN JUL 11 2010 /1220 PM MDT SUN JUL 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON WILL SHIFT EAST INTO THE UPPER TRANS PECOS THIS EVENING...AND POSSIBLY INTO THE PERMIAN BASIN...STOCKTON PLATEAU AND WESTERN LOW ROLLING PLAINS OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THESE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS MONDAY AND MONDAY NIGHT...AND ISOLATED STORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN TUESDAY. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 11, 3:42 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 342 PM CDT SUN JUL 11 2010 NMZ027-028-112115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 242 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 315 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF QUEEN IN OPEN COUNTRY OF EXTREME WEST CENTRAL EDDY COUNTY AT 240 PM MDT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL REMAIN OVER OPEN COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 11, 6:08 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 608 PM CDT SUN JUL 11 2010 NMZ029-112330- NORTHERN LEA COUNTY- 508 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN LEA COUNTY UNTIL 530 PM MDT... AT 504 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING INTENSIFYING THUNDERSTORMS ACROSS NORTHERN LEA COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 8 MILES NORTHWEST OF TATUM...OR ABOUT 10 MILES SOUTHWEST OF CROSSROADS...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL IMPACT STATE HIGHWAY 206 NORTH OF TATUM. THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL... BRIEF STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND VERY HEAVY RAIN. SEEK SAFE SHELTER INDOORS IF YOU ARE IN THE PATH OF THIS STORM. EXCESSIVE RUNOFF FROM THE VERY HEAVY RAINFALL MAY QUICKLY CAUSE PONDING OF WATER ON LOCAL ROADWAYS...AS WELL AS MINOR FLOODING OF LOW WATER CROSSINGS...AND OTHER LOW LYING AREAS.
Special weather statement, Jul 11, 8:04 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 804 PM CDT SUN JUL 11 2010 NMZ027-028-TXZ258-120130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- 704 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTH CENTRAL CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL 730 PM MDT/830 PM CDT/... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 12 MILES SOUTH OF QUEEN AT 704 PM MDT/804 PM CDT/...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:30 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 11, 8:57 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jul 11, 10:02 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 11, 11:42 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 3 hr |
| Jul 12, 12:00 AM CDT | Areal Flood Advisory | MAF | Loving, Winkler | 2 hr |
| Jul 12, 6:30 AM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jul 12, 6:34 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 12, 1:18 AM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 12, 1:27 AM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 12, 1:42 AM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
| Jul 12, 1:43 AM CDT | Areal Flood Advisory | MAF | Lea | 92 min |
| Jul 12, 3:51 AM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.